Alert archive / Arkansas / River Flood Warnings in 2016
River Flood Warning 150, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Dec 29, 2016, 7:46 AM CST for Columbia County, Arkansas; Webster Parish, Louisiana. It took effect at Dec 30, 2016, 12:00 AM CST. It was in force for 8 days.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2016, 7:46 AM CST (13:46 UTC)
- In effect from
- Dec 30, 2016, 12:00 AM CST
- Expired
- Jan 6, 2017, 4:00 PM CST
- In force
- 8 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Columbia County, AR, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat near Springhill (SPHL1). The gauge peaked at 13.12 ft at Jan 1, 2017, 7:00 PM CST.
- Action stage
- 10.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
130 WGUS44 KSHV 291346 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 746 AM CST THU DEC 29 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-301346- /O.NEW.KSHV.FL.W.0150.161230T0600Z-161231T0600Z/ /SPHL1.1.ER.161230T0600Z.161230T0600Z.161230T1200Z.NO/ 746 AM CST THU DEC 29 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Bayou Dorcheat Near Springhill. * FROM LATE TONIGHT TO LATE FRIDAY NIGHT...or until the warning is cancelled. * AT 7:00 AM Thursday The stage was 10.6 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise to near flood stage after midnight tomorrow. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$
9 follow-up statements
783 WGUS84 KSHV 301543 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 943 AM CST FRI DEC 30 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-311543- /O.EXT.KSHV.FL.W.0150.000000T0000Z-170101T1800Z/ /SPHL1.1.ER.161230T0645Z.161231T0000Z.170101T0000Z.NO/ 943 AM CST FRI DEC 30 2016 ...The flood warning extended until Sunday afternoon...The flood warning continues for the Bayou Dorcheat Near Springhill. * UNTIL SUNDAY AFTERNOON...or until the warning is cancelled. * At 9:00 AM Friday The stage was 11.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 11.5 feet by this evening. The river will fall below flood stage tomorrow evening. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
060 WGUS84 KSHV 311449 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 849 AM CST SAT DEC 31 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-011449- /O.EXT.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.161230T0645Z.170101T1200Z.000000T0000Z.NO/ 849 AM CST SAT DEC 31 2016 The flood warning continues for the Bayou Dorcheat Near Springhill. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 8:00 AM Saturday The stage was 12.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 12.8 feet by Sunday morning then begin falling. * Impact...at 13.0 feet...Minor lowland flooding of private boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
806 WGUS84 KSHV 011454 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 854 AM CST SUN JAN 1 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-021454- /O.CON.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.161230T0645Z.170101T1800Z.000000T0000Z.NO/ 854 AM CST SUN JAN 1 2017 The flood warning continues for the Bayou Dorcheat Near Springhill. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 8:00 AM Sunday The stage was 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 13.1 feet by after midnight tomorrow then begin falling. * Impact...at 13.0 feet...Minor lowland flooding of private boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
845 WGUS84 KSHV 011525 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 925 AM CST SUN JAN 1 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-021454- /O.CON.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.161230T0645Z.170101T1800Z.000000T0000Z.NO/ 854 AM CST SUN JAN 1 2017 The flood warning continues for the Bayou Dorcheat Near Springhill. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 8:00 AM Sunday The stage was 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 13.1 feet by after midnight tomorrow then begin falling. * Impact...at 13.0 feet...Minor lowland flooding of private boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
185 WGUS84 KSHV 020128 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 728 PM CST SUN JAN 1 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-030128- /O.CON.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.161230T0645Z.170102T0100Z.000000T0000Z.NO/ 728 PM CST SUN JAN 1 2017 The flood warning continues for the Bayou Dorcheat Near Springhill. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 7:00 PM Sunday The stage was 13.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to a stage of 12.9 feet by Tuesday morning. * Impact...at 13.0 feet...Minor lowland flooding of private boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 20
374 WGUS84 KSHV 021444 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 844 AM CST MON JAN 2 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-031444- /O.CON.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.161230T0645Z.170102T0100Z.000000T0000Z.NO/ 844 AM CST MON JAN 2 2017 The flood warning continues for the Bayou Dorcheat Near Springhill. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 8:00 AM Monday The stage was 13.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 13.1 feet by this afternoon. Additional rises remain possible thereafter. * Impact...at 13.0 feet...Minor lowland flooding of private boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
166 WGUS84 KSHV 031512 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 912 AM CST TUE JAN 3 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-041512- /O.CON.KSHV.FL.W.0150.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.161230T0645Z.170102T0100Z.000000T0000Z.NO/ 912 AM CST TUE JAN 3 2017 The flood warning continues for the Bayou Dorcheat Near Springhill. * UNTIL FURTHER NOTICE...or until the warning is cancelled. * At 8:00 AM Tuesday The stage was 12.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to a stage of 12.5 feet by tomorrow morning. * Impact...at 13.0 feet...Minor lowland flooding of private boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
044 WGUS84 KSHV 041534 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 934 AM CST WED JAN 4 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-051534- /O.EXT.KSHV.FL.W.0150.000000T0000Z-170108T0000Z/ /SPHL1.1.ER.161230T0645Z.170102T0100Z.170107T0600Z.NO/ 934 AM CST WED JAN 4 2017 ...The flood warning extended until Saturday evening...The flood warning continues for the Bayou Dorcheat Near Springhill. * UNTIL SATURDAY EVENING...or until the warning is cancelled. * At 9:00 AM Wednesday The stage was 12.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to below flood stage by early Saturday morning. * Impact...at 13.0 feet...Minor lowland flooding of private boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
632 WGUS84 KSHV 051706 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1106 AM CST THU JAN 5 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-061706- /O.EXT.KSHV.FL.W.0150.000000T0000Z-170106T2200Z/ /SPHL1.1.ER.161230T0645Z.170102T0100Z.170106T0400Z.NO/ 1106 AM CST THU JAN 5 2017 The flood warning continues for the Bayou Dorcheat Near Springhill. * UNTIL FRIDAY AFTERNOON...or until the warning is cancelled. * At 10:00 AM Thursday The stage was 11.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to below flood stage tonight. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 06
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:19 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 29, 6:19 AM CST, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 619 AM CST Thu Dec 29 2016 .AVIATION... For the 29/12z TAFs...The cold front mentioned in the previous discussion has finally moved through the region leaving behind cirrus and VFR conditions at all of the TAF sites. Expect VFR conditions to continue through the TAF period at all sites. Winds today will be out of the North between 10 to 15 kts with gusts up to 20kts before diminishing by 30/00z to near 5kts. The cirrus should diminished as we go through the TAF period...with skies becoming FEW/SKC after 30/00z across the region./20/ && .PREV DISCUSSION... /issued 614 AM CST Thu Dec 29 2016/ DISCUSSION... Early this morning a cold front had moved into Southeast Texas and Central Louisiana and Mississippi along/near a line from Natchez, Mississippi to Boyce and Hornbeck, Louisiana and Brookeland and Huntsville, Texas. Only a few showers remained over Southern La Salle and Grant parishes along the surface boundary and will omit any precipitation chances for the start of the morning forecast package. High pressure on the surface and aloft will spread over the Four State Region today and remain across the area through late Friday providing a break in the rain. Cold air will settle over the area overnight providing freezing temperatures for a few locations. By late Friday the surface high pressure system will be shifting East of the Mississippi while the ridge of high pressure aloft will flatten. Surface moisture will be returning Friday night in the Southerly low level flow with rain returning mainly after midnight and becoming widespread into early Saturday and continuing through Sunday as a surface trough of low pressure remains over parts of Southeast Texas and across Central and Southern Louisiana and may lift Northeast Sunday night. Out to the West a short wave trough of low pressure will eject across the Desert Southwest and parts of Mexico into the Southern Plains, but will dampen as it shifts into the central parts of the country. A cold front will be nudged along the fringes of the County Warning Area Sunday night as a result, but will not move into the forecast area. Another stronger and more amplified short wave trough will drop across the Desert Southwest and Northern Mexico late Sunday night and will push our next cold front from the west on Monday and then followed by a re-enforcing cold front on Tuesday. Drier air with the Tuesday system will return a break from the precipitation until late week. For the late week model data hints at a cold arctic airmass affecting the area with possible of rain with freezing temperatures. This far out the models can take a different path but bears keeping a tab on in the upcoming forecasts. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 33 55 45 / 0 0 0 30 MLU 59 32 54 42 / 0 0 0 20 DEQ 55 28 54 41 / 0 0 0 20 TXK 57 31 54 43 / 0 0 0 30 ELD 57 32 55 42 / 0 0 0 20 TYR 59 35 56 47 / 0 0 0 30 GGG 60 34 55 46 / 0 0 0 30 LFK 62 39 59 48 / 10 0 0 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous weather outlook, Dec 29, 7:22 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 722 AM CST THU DEC 29 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 722 AM CST THU DEC 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SERIES OF FRONTAL BOUNDARIES WILL RESULT IN THE RETURN OF SHOWERS AND A FEW THUNDERSTORMS NEW YEARS WEEKEND AND INTO EARLY NEXT WEEK. SOME OF THE STORMS MAY PRODUCE BRIEF HEAVY RAINS... GUSTY WINDS...AND DEADLY LIGHTNING. FOR THE LAST OF NEXT WEEK... AN ARCTIC AIRMASS MAY AFFECT THE AREA. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 06
Nearby
River Flood Warnings in Arkansas, 2016River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.